MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I20-30
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately seven (7) years post initial procedure, a type 3a endoleak with junctional separation and aneurysm enlargement was identified after the patent underwent a computed tomography (ct) scan.A re-intervention was done, and the physician elected to implant (2) two afx vela infrarenals.It was confirmed that the endoleak was resolved, and the final patient status was reported as being stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak with complete component separation, sac growth of 21mm, and an additional endovascular procedure confirmed.These findings are consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (non-device related) from the lumbar artery was discovered during an emergent visit due to gastrointestinal bleeding on 03/27/2019.The clinical assessment also determined an endovascular repair occurred on 06/11/2020 post motor vehicle accident.These findings were discovered during an examination of discharge summaries.The most likely causation for the type iiia endoleak with complete component separation and sac growth of 21mm is anatomy-related due to the aortic angle increasing from 20 degrees to 65 degrees (aortic remodeling).There were no procedure-related harms identified.It was not clear what type of endovascular repair occurred on 06/11/2020.It may have been for the previously discovered type ii endoleak of the lumbar artery, but that could not be conclusively determined.The final patient status was reported to be discharged on the first postoperative day home in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately seven (7) years post initial procedure, a type 3a endoleak with junctional separation and aneurysm enlargement was identified after the patent underwent a computed tomography (ct) scan.A re-intervention was done, and the physician elected to implant (2) two afx vela infrarenals.It was confirmed that the endoleak was resolved, and the final patient status was reported as being stable.After the initial report, the clinical assessment determined that there was evidence to reasonably suggest a type ii endoleak (non-device related) from the lumbar artery was discovered on (b)(6) 2019.The clinical assessment also determined that an endovascular repair occurred on (b)(6) 2020 post motor vehicle accident.The repair and type ii endoleaks were discovered during a review of the medical records.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15086059
Report Number2031527-2022-00193
Device Sequence Number5161547
Product Code MIH
UDI-Device Identifier00818009012623
UDI-Public(01)00818009012623(17)171217
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2017
Device Model NumberBA28-70/I20-30
Device Lot Number1251891-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1252463015
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale